MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 11/13 S-ROM 40MM M SPEC+9; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS, INC. 1818910 11/13 S-ROM 40MM M SPEC+9; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Catalog Number 136545500
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Injury (2348); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
Litigation alleged friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into plaintiffs blood.As a result he began experiencing severe pain, discomfort, inflammation, and injury.Doi: (b)(6) 2008; dor: (b)(6) 2017; left hip.This pc captures the left hip.Patient is bilateral.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/13 S-ROM 40MM M SPEC+9
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8439245
Report Number1818910-2019-87937
Device Sequence Number13957068
Product Code LPH
UDI-Device Identifier10603295033851
UDI-Public10603295033851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Catalogue Number136545500
Device Lot Number2350830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight88